Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the global asymptotic behavior of Brownian local time on the circle

Author: E. Bolthausen
Journal: Trans. Amer. Math. Soc. 253 (1979), 317-328
MSC: Primary 60F05; Secondary 60J55
MathSciNet review: 536950
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The asymptotic behavior of the local time of Brownian motion on the circle is investigated. For fixed time point t this is a (random) continuous function on $ {S^1}$. It is shown that after appropriate norming the distribution of this random element in $ C({S^1})$ converges weakly as $ t\, \to \,\infty $. The limit is identified as $ 2(B(x)\, - \,\int {B(y)\,dy)} $ where B is the Brownian bridge. The result is applied to obtain the asymptotic distribution of a Cramer-von Mises type statistic for the global deviation of the local time from the constant t on $ {S^1}$.

References [Enhancements On Off] (What's this?)

  • [1] J. R. Baxter and G. A. Brosamler, Energy and the law of iterated logarithm, Math. Scand. 38 (1976), 115-136. MR 0426178 (54:14124)
  • [2] P. Billingsley, Convergence of probability measures, Wiley, New York, 1968. MR 0233396 (38:1718)
  • [3] R. M. Blumenthal and R. K. Getoor, Markov processes and potential theory, Academic Press, New York, 1968. MR 0264757 (41:9348)
  • [4] G. A. Brosamler, A probabilistic solution of the Neumann problem, Math. Scand. 38 (1976), 137-147. MR 0408009 (53:11776)
  • [5] M. D. Donsker and S. R. S. Varadhan, Asymptotic evaluation of certain Markov process expectations for large time. I, Comm. Pure. Appl. Math. 28 (1975), 1-47. MR 0386024 (52:6883)
  • [6] A. Friedman, Stochastic differential equations and applications, Vol. I, Academic Press, New York, 1975. MR 0494490 (58:13350a)
  • [7] J. G. Kemeney, J. L. Snell and A. W. Knapp, Denumerable Markov chains, Springer-Verlag, Berlin, 1976. MR 0407981 (53:11748)
  • [8] H. P. McKean, Brownian local times, Topics in Probability Theory, D. W. Stroock and S. R. S. Vardahan (editors), Courant Inst. Math. Sci., New York Univ., New York, 1973, pp. 59-92.
  • [9] -, Stochastic integrals, Academic Press, New York, 1969. MR 0247684 (40:947)
  • [10] A. Rényi, On the central limit theorem for the sum of a random number of independent random variables, Acta Math. Sci. Hungar. 11 (1960), 97-102. MR 0115204 (22:6006)
  • [11] H. Tanaka, Certain limit theorems concerning one dimensional diffusion processes, Mem. Fac. Sci. Kyushu Univ. 12 (1958), 1-11. MR 0097129 (20:3608)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60F05, 60J55

Retrieve articles in all journals with MSC: 60F05, 60J55

Additional Information

Keywords: Brownian motion on the circle, local time, weak convergence
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society